Alert archive / California / Wind Advisories in 2008
Wind Advisory 178, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 16, 2008, 5:56 AM PDT for Los Angeles County, California. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2008, 5:56 AM PDT (12:56 UTC)
- Expired
- Mar 17, 2008, 2:00 PM PDT
- In force
- 32 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 0.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 161256 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 556 AM PDT SUN MAR 16 2008 CAZ053-054-161900- /O.NEW.KLOX.WI.Y.0178.080316T1256Z-080316T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 556 AM PDT SUN MAR 16 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. AREAS OF NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL AFFECT THE MOUNTAINS THROUGH MID AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ASR
6 follow-up statements
000 WWUS76 KLOX 161858 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1158 AM PDT SUN MAR 16 2008 CAZ053-054-162200- /O.CON.KLOX.WI.Y.0178.000000T0000Z-080316T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 1158 AM PDT SUN MAR 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. AREAS OF NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL AFFECT THE MOUNTAINS THROUGH MID AFTERNOON. THE STRONGEST WINDS WILL BE ALONG THE INTERSTATE 5 CORRIDOR. $$
000 WWUS76 KLOX 162127 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 227 PM PDT SUN MAR 16 2008 ...GUSTY OFFSHORE WINDS EXPECTED TONIGHT AND MONDAY... .GUSTY WEST TO NORTHWEST WINDS WILL SHIFT TO NORTHEAST ACROSS PORTIONS OF VENTURA AND LOS ANGELES COUNTIES LATER TONIGHT AND MONDAY MORNING. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS OF EASTERN VENTURA AND WESTERN LOS ANGELES COUNTIES. WIND WILL DIMINISH MONDAY AFTERNOON. CAZ044-045-170530- /O.NEW.KLOX.WI.Y.0179.080317T1000Z-080317T2100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- 227 PM PDT SUN MAR 16 2008 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 2 PM PDT MONDAY. NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH WILL DEVELOP LATER TONIGHT AND CONTINUE THROUGH EARLY MONDAY AFTERNOON. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS AND ACROSS HIGHER TERRAIN. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ047-170530- /O.EXB.KLOX.WI.Y.0178.080316T2200Z-080317T2100Z/ LOS ANGELES COUNTY VALLEYS- 227 PM PDT SUN MAR 16 2008 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT MONDAY. NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH LOCAL GUSTS TO 40 MPH TONIGHT AND CONTINUE THROUGH EARLY MONDAY AFTERNOON. THE STRONGEST WINDS WILL BE IN THE WESTERN SAN FERNANDO VALLEY. $$ CAZ046-170530- /O.EXB.KLOX.WI.Y.0178.080316T2200Z-080317T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 227 PM PDT SUN MAR 16 2008 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT MONDAY. NORTHWEST WINDS 20 TO 30 MPH WILL SHIFT TO NORTHEAST OVERNIGHT WITH GUSTS TO 50 MPH THROUGH EARLY MONDAY AFTERNOON. $$ CAZ088-170530- /O.EXB.KLOX.WI.Y.0178.080316T2200Z-080317T2100Z/ SANTA CLARITA VALLEY- 227 PM PDT SUN MAR 16 2008 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT MONDAY. NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL DEVELOP TONIGHT AND CONTINUE THROUGH EARLY MONDAY AFTERNOON. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS AND ACROSS HIGHER TERRAIN. $$ CAZ053-054-170530- /O.EXT.KLOX.WI.Y.0178.000000T0000Z-080317T2100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 227 PM PDT SUN MAR 16 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT MONDAY. NORTHWEST WINDS 25 TO 35 MPH WILL SHIFT TO NORTHEAST OVERNIGHT WITH GUSTS UP TO 55 MPH. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS TONIGHT AND MONDAY MORNING. $$ WOFFORD
000 WWUS76 KLOX 170347 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 847 PM PDT SUN MAR 16 2008 ...GUSTY OFFSHORE WINDS EXPECTED TONIGHT AND MONDAY... .GUSTY NORTHWEST WINDS WILL SHIFT TO NORTHEAST ACROSS PORTIONS OF SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES LATER TONIGHT AND MONDAY MORNING. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS OF EASTERN VENTURA AND WESTERN LOS ANGELES COUNTIES. WIND WILL DIMINISH MONDAY AFTERNOON. CAZ039-052-171000- /O.EXB.KLOX.WI.Y.0178.000000T0000Z-080317T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 847 PM PDT SUN MAR 16 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY. NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL STRENGTHEN ACROSS THE FOOTHILLS ABOVE MONTECITO AND THE SANTA YNEZ RANGE NEAR SAN MARCOS PASS. A NATIONAL WEATHER SPOTTER REPORTED STRONG GUSTY NORTH WINDS OCCURRING ACROSS PORTIONS OF SANTA BARBARA THIS EVENING. ALTHOUGH THE STRONGEST WINDS WILL OCCUR NEAR MONTECITO HILLS AFTER MIDNIGHT...LOCAL WINDS ACROSS SANTA BARBARA COASTAL AREAS SHOULD DIMINISH BEFORE MIDNIGHT. WINDS WILL DIMINISH ACROSS THE FOOTHILLS EARLY THIS MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ053-054-171000- /O.CON.KLOX.WI.Y.0178.000000T0000Z-080317T2100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 847 PM PDT SUN MAR 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY. NORTHWEST WINDS 25 TO 35 MPH WILL SHIFT TO NORTHEAST OVERNIGHT WITH GUSTS UP TO 55 MPH. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS TONIGHT AND MONDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ047-171000- /O.CON.KLOX.WI.Y.0178.000000T0000Z-080317T2100Z/ LOS ANGELES COUNTY VALLEYS- 847 PM PDT SUN MAR 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY. NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH LOCAL GUSTS TO 40 MPH TONIGHT AND CONTINUE THROUGH EARLY MONDAY AFTERNOON. THE STRONGEST WINDS WILL BE IN THE WESTERN SAN FERNANDO VALLEY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ046-171000- /O.CON.KLOX.WI.Y.0178.000000T0000Z-080317T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 847 PM PDT SUN MAR 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY. NORTHWEST WINDS 20 TO 30 MPH WILL SHIFT TO NORTHEAST OVERNIGHT WITH GUSTS TO 50 MPH THROUGH EARLY MONDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ088-171000- /O.CON.KLOX.WI.Y.0178.000000T0000Z-080317T2100Z/ SANTA CLARITA VALLEY- 847 PM PDT SUN MAR 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY. NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL DEVELOP TONIGHT AND CONTINUE THROUGH EARLY MONDAY AFTERNOON. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS AND ACROSS HIGHER TERRAIN. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ044-045-171000- /O.CON.KLOX.WI.Y.0179.080317T1000Z-080317T2100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- 847 PM PDT SUN MAR 16 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT MONDAY. NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH WILL DEVELOP LATER TONIGHT AND CONTINUE THROUGH EARLY MONDAY AFTERNOON. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS AND ACROSS HIGHER TERRAIN. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KAPLAN
000 WWUS76 KLOX 170955 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 255 AM PDT MON MAR 17 2008 ...GUSTY OFFSHORE WINDS EXPECTED TONIGHT AND MONDAY... .GUSTY NORTHWEST WINDS WILL SHIFT TO NORTHEAST ACROSS PORTIONS OF SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES LATER TONIGHT AND MONDAY MORNING. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS OF EASTERN VENTURA AND WESTERN LOS ANGELES COUNTIES. WIND WILL DIMINISH MONDAY AFTERNOON. CAZ039-052-171100- /O.EXP.KLOX.WI.Y.0178.000000T0000Z-080317T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 255 AM PDT MON MAR 17 2008 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. MOST WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA. A FEW GUSTS TO 45 MPH WILL LINGER IN THE MONTECITO AREA THROUGH SUNRISE. $$ CAZ053-054-171600- /O.CON.KLOX.WI.Y.0178.000000T0000Z-080317T2100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 255 AM PDT MON MAR 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. FOR NORTHEAST WINDS 25 TO 35 MPH WILL WITH GUSTS UP TO 55 MPH. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ047-171600- /O.CON.KLOX.WI.Y.0178.000000T0000Z-080317T2100Z/ LOS ANGELES COUNTY VALLEYS- 255 AM PDT MON MAR 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH LOCAL GUSTS TO 40 MPH AND CONTINUE THROUGH EARLY AFTERNOON. THE STRONGEST WINDS WILL BE IN THE WESTERN SAN FERNANDO VALLEY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ046-171600- /O.CON.KLOX.WI.Y.0178.000000T0000Z-080317T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 255 AM PDT MON MAR 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. FOR NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH THROUGH EARLY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ088-171600- /O.CON.KLOX.WI.Y.0178.000000T0000Z-080317T2100Z/ SANTA CLARITA VALLEY- 255 AM PDT MON MAR 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL DEVELOP AND CONTINUE THROUGH EARLY AFTERNOON. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS AND ACROSS HIGHER TERRAIN. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ044-045-171600- /O.CON.KLOX.WI.Y.0179.080317T1000Z-080317T2100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- 255 AM PDT MON MAR 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH WILL DEVELOP AND CONTINUE THROUGH EARLY AFTERNOON. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS AND ACROSS HIGHER TERRAIN. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ASR
000 WWUS76 KLOX 171547 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 847 AM PDT MON MAR 17 2008 CAZ047-088-171700- /O.CAN.KLOX.WI.Y.0178.000000T0000Z-080317T2100Z/ LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 847 AM PDT MON MAR 17 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. AREAS OF NORTHEAST WINDS 10 TO 20 MPH WITH LOCAL GUSTS TO 25 MPH WILL BECOME WEST 10 TO 15 MPH THROUGHOUT IN THE AFTERNOON. $$ CAZ044-045-171700- /O.CAN.KLOX.WI.Y.0179.000000T0000Z-080317T2100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- 847 AM PDT MON MAR 17 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. AREAS OF NORTHEAST WINDS 10 TO 20 MPH WITH LOCAL GUSTS TO 25 MPH WILL BECOME WEST 10 TO 15 MPH THROUGHOUT IN THE AFTERNOON. $$ CAZ053-054-172100- /O.CON.KLOX.WI.Y.0178.000000T0000Z-080317T2100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 847 AM PDT MON MAR 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. AREAS OF NORTH AND NORTHEAST WINDS 25 TO 35 MPH WILL WITH GUSTS TO 50 MPH. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS. $$ CAZ046-172100- /O.CON.KLOX.WI.Y.0178.000000T0000Z-080317T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 847 AM PDT MON MAR 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL BECOME WEST 10 TO 20 MPH THROUGHOUT IN THE AFTERNOON. $$ 30
000 WWUS76 KLOX 172110 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 210 PM PDT MON MAR 17 2008 CAZ046-053-054-172215- /O.EXP.KLOX.WI.Y.0178.000000T0000Z-080317T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 210 PM PDT MON MAR 17 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTH WINDS 10 TO 20 MPH WITH LOCAL GUSTS TO 25 MPH THIS AFTERNOON WILL DIMINISH TO 10 TO 15 MPH OVERNIGHT. $$ 30
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 16, 4:43 AM PDT, 1 hour 13 minutes earlier.
Area forecast discussion, Mar 16, 4:43 AM PDT, 1 hour 13 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 443 AM PDT SUN MAR 16 2008 ...UPDATED AVIATION SECTION... .SHORT TERM... UPPER LOW HAS MOVED EASTWARD INTO SAN BERNARDINO COUNTY THIS MORNING. THIS HAS CHANGED THE CHARACTERISTIC OF THE STORM AS NOW THE FLOW IS FORM THE NORTH EAST WRAPPING AROUND THE BACKSIDE OF THE LOW. SLO AND SBA COUNTIES ARE FAR ENOUGH REMOVED FROM THE LOW SO THAT THEY ARE FREE OF THE RAIN THREAT EXCEPT FOR THE CUYAMA VALLEY AND THE SURROUNDING FOOTHILLS. THE NORTH TO NORTHEAST FLOW WILL CAUSE THE GREATEST AMOUNT OF SHOWER ACTIVITY ON THE NORTH SLOPES. AN IMPRESSIVE VORT MAX WENT OVER THE ANTELOPE VALLEY FROM MIDNIGHT TO 300 AM AND PRODUCED A NICE BURST OF SNOW. THE LOW WILL SPIN A FEW MORE VORT MAXES OVER VTA AND LA COUNTIES TODAY AND WILL ALSO BRING AN IMPRESSIVE JET OVER THE AREA LATER THIS MORNING AND AFTERNOON. THESE TWO THING ALONG WITH RESIDUAL LOW LEVEL MOISTURE AND MARCH SUNSHINE WILL CREATE A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS THROUGH THIS AFTERNOON. THE COLDEST AIR ALOFT HAS MOVED EASTWARD WITH THE LOW WHICH IS POINTS AGAINST A REAL STORMY DAY. WITH THKNS NEAR 535DM HIGHS WILL STRUGGLE TO REACH THE LOWER 60S ACROSS THE COAST AND VALLEYS AND WILL BE COLDER THAN THAT INLAND. A BRIEF RESPITE FROM THE WINDS TODAY...ALTHOUGH THERE WILL BE 15 TO 25 MPH WINDS THROUGH THE AREA. AS THE LOW MOVES FURTHER EASTWARD AND A SURFACE HIGH BUILDS INTO THE NORTH A DECENT NORTH TO NORTHEAST WIND EVENT WILL SET UP LATER TONIGHT AND MONDAY. MDLS HAVE BACKED OFF A LITTLE WITH THE WIND FORECAST AND IT LOOKS LIKE WADS WILL BE NEEDED IN THE MOUNTAINS AND SOUTHERN SBA COUNTY. OTHERWISE MONDAY WILL BE SUNNIER AND WARMER. THE WINDS SHOULD SUBSIDE DURING THE AFTERNOON. A 576DM RIDGE BUILDS INTO THE AREA FROM THE SOUTHWEST TUESDAY. THIS WILL MAKE FOR A VERY PLEASANT DAY WITH WITH TEMPS AT OR A LITTLE ABOVE NORMAL UNDER MUCH SUNSHINE AND LIGHT OFFSHORE FLOW. .LONG TERM... EC AND GFS IN GOOD AGREEMENT THROUGH FRIDAY AND DO NOT DISAGREE MUCH FOR THE SOUTHERN CALIFORNIA FORECAST SATURDAY. FROM SUNDAY ON EACH MDL GOES ITS OWN SEPARATE WAY AFTER DISAGREEING GREATLY ON HOW TO HANDLE A GULF OF ALASKA STORM. GFS ENSEMBLE BOMBBURSTS LATE FRIDAY ALSO. THE RIDGE LASTS THROUGH WEDNESDAY MORNING BUT IS THEN BROKEN DOWN BY A TROF WHICH WILL INCREASE THE ONSHORE FLOW. THE TROF AND ONSHORE FLOW SHOULD GIN UP SOME SORT OF MARINE LAYER AND FOR NOW BROUGHT IT INTO L.A. AND VTA COUNTY COASTS. WITH THE BETTER MARINE INFLUENCE LOWER HGTS THURSDAY WILL BE QUITE A BIT COOLER THAN WEDNESDAY. MORE TROFING FRIDAY WHICH WILL LEAD TO MORE MARINE LAYER AND MORE COOLING. STILL IT LOOKS LIKE IT WILL CLEAR IN THE AFTERNOON AS NO SUPER EDDY IS FORECAST. SATURDAYS SOMEWHAT QUESTIONABLE FORECAST CALLS FOR WEAK RIDGE TO POP UP OVER SOCAL WHICH IF IT COMES TO FRUITION WILL LESSEN THE MARINE LAYER AS WELL AS WARMING THINGS UP SOME. && .AVIATION...16/1143Z...VFR CONDITIONS SHOULD PERSIST AT ALL TERMINALS WITH OCCASIONAL MVFR CEILINGS FROM REMNANT MOISTURE. WINDS WILL BECOME THE MAIN FOCUS FOR THIS EVENING WITH WIND SHEAR ISSUES POSSIBLE AT KSBA...KVNY...AND KBUR. .KLAX AND KBUR...VFR CONDITIONS SHOULD PERSIST THROUGHOUT THE PERIOD. WIND ISSUES COULD DEVELOP TONIGHT AS WINDS SHIFT TO A NORTHEAST DIRECTION AND INCREASES. .LOX WATCHES/WARNINGS/ADVISORIES... GALE WARNING (SEE LAXCWFLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...RORKE AVIATION...HALL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 16, 12:40 AM PDT, 5 hours 16 minutes before
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
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 12:35 AM PDT | Snow Advisory | LOX | 3 hr | |
| Mar 16, 2:27 PM PDT | Wind Advisory | LOX | 18 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.